MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX; STOPCOCK, I.V. SET
Model Number MX4341L
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device's 3-way stop was leaking while giving the injection.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation (02/09/2022): no product was returned.This complaint is related to a series of other complaints included (b)(4) which included a photo showing the location of the leak.The reported leaking is coming from the b port where the protector is located that is used for shipping and protection purposes.It appears as though the customer is attempting to use this protector as a dead end to close off this port.These protectors are not intended for use and do not seal the port.There are plugs that are made by icu dublin that can be used to close this port if need be.Potential useable plug could be mx491.No ncmrs were recorded for the affected lot.The cause of the reported problem was traced to the user manipulation of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
MEDEX
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13586157
Report Number3012307300-2022-03972
Device Sequence Number5817699
Product Code FMG
UDI-Device Identifier10351688507648
UDI-Public10351688507648
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/11/2024
Device Model NumberMX4341L
Device Catalogue NumberMX4341L
Device Lot Number4183215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown